Top answers from doctors based on your search:
Disclaimer

im on depo and I started my period

A female asked:
Dr. Rebecca Gray
14 years experience Obstetrics and Gynecology
Yes: Irregular or heavy bleeding may be a side effect of depo-provera. It is most likely to occur just before your next dose is due. If it does not improve ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 18-year-old female asked:
Dr. James Szender
Specializes in Obstetrics and Gynecology
Can cause cramps: Depo can cause some abdominal discomfort but it is probably reasonable to check a pregnancy test just to make sure that you weren't very early pregnan ... Read More
A 27-year-old member asked:
Dr. John Goldman
55 years experience Rheumatology
Could be but see: This could be but you need to discuss this with your gyncologist
A 25-year-old female asked:
Dr. Timothy Brown
44 years experience Obstetrics and Gynecology
May be normal: It is perfectly plausible that that single shot of DepoProvera has suppressed your cycle up to now, especially if your periods were irregular before ... Read More
A 24-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Old brown blood: The brown period is old blood from the endometrium that is trying to re-grow monthly after having been suppressed by the use of Depo Provera (medroxy ... Read More
A 34-year-old member asked:
Dr. Bryan Treacy
35 years experience Gynecology
Probably: Depo Provera (medroxyprogesterone) is the strongest hormonal birth control available. It would be rare to stop menses immediately with the first injec ... Read More
A 43-year-old member asked:
Dr. Kathryn Mercer
34 years experience Obstetrics and Gynecology
Yes: You should see your doctor and get some hormonal assistance to "jump start" your cycle, though. It is not good to have less than four periods a year.
1
1 comment
8
8 thanks
A 40-year-old member asked:
Dr. Karen Jones
37 years experience Obstetrics and Gynecology
Usually not: A good time to get the Depo Provera (medroxyprogesterone) injection is during or right after the period, because it is very unlikely a woman will be p ... Read More
A 19-year-old female asked:
Dr. Dennis Higginbotham
30 years experience Obstetrics and Gynecology
Yes: Irregular and unpredictable bleeding is the number one side effect of Depo-provera.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month